Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 185, NWS Wichita, KS

July 23, 20148 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2014, 11:35 AM CDT for 8 counties in Kansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 11:35 AM CDT (16:35 UTC)
Expired
Jul 23, 2014, 12:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 126 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 11:35 AM CDTTSTM WND GST 604 N Cherryvale, KSNEAR INTERSECTION OF HIGHWAY 400 AND 169.
Jul 23, 11:48 AM CDTTSTM WND GST 504 Ene Independence, KSESTIMATED 40 TO 50 MPH.
Jul 23, 12:04 PM CDTTSTM WND GST 60Coffeyville, KS
Jul 23, 12:18 PM CDTTSTM WND GST 60Coffeyville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3863 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS53 KICT 231635
SVRICT
KSC001-019-049-099-125-133-205-207-231730-
/O.NEW.KICT.SV.W.0185.140723T1635Z-140723T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  WILSON COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1230 PM CDT

* AT 1134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF HUMBOLDT TO INDEPENDENCE...AND
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...PARSONS...INDEPENDENCE...THAYER...CHERRYVALE...
  GALESBURG...DEARING...ERIE...LIBERTY...ST. PAUL...MOUND VALLEY...
  ALTAMONT...EDNA...OSWEGO...BARTLETT...CHETOPA...INDEPENDENCE
  AIRPORT...SAVONBURG...PARSONS TRI CITY AIRPORT AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9508 3699 9574 3724 9616 3795 9544
      3771 9507 3719 9506
TIME...MOT...LOC 1636Z 306DEG 39KT 3772 9530 3724 9573

HAIL...0.75IN
WIND...60MPH

$$

SMITH
5 follow-up statements
214 
WWUS53 KICT 231646
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 AM CDT WED JUL 23 2014

KSC049-207-231656-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
ELK KS-WOODSON KS-
1146 AM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODSON AND
SOUTHEASTERN ELK COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3699 9508 3699 9574 3720 9610 3730 9600
      3730 9596 3733 9597 3774 9556 3774 9552
      3777 9553 3791 9538 3771 9507 3748 9508
      3719 9506
TIME...MOT...LOC 1646Z 306DEG 39KT 3766 9519 3718 9562

$$

KSC001-019-099-125-133-205-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-CHAUTAUQUA KS-WILSON KS-
1146 AM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WILSON...NORTHEASTERN CHAUTAUQUA...SOUTHWESTERN ALLEN...LABETTE...
MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 PM CDT...

AT 1144 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF ERIE TO LIBERTY...AND MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...DEARING...ERIE...LIBERTY...ST. PAUL...MOUND
VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...CHETOPA...STARK...
DENNIS...COFFEYVILLE AIRPORT...SOUTH MOUND...ANGOLA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9508 3699 9574 3720 9610 3730 9600
      3730 9596 3733 9597 3774 9556 3774 9552
      3777 9553 3791 9538 3771 9507 3748 9508
      3719 9506
TIME...MOT...LOC 1646Z 306DEG 39KT 3766 9519 3718 9562

HAIL...<.75IN
WIND...60MPH

$$

SMITH
259 
WWUS53 KICT 231655
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT WED JUL 23 2014

KSC001-019-231705-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
ALLEN KS-CHAUTAUQUA KS-
1155 AM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA AND
SOUTHWESTERN ALLEN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3699 9508 3699 9574 3713 9597 3721 9596
      3771 9522 3761 9508 3719 9506
TIME...MOT...LOC 1655Z 306DEG 39KT 3760 9509 3712 9552

$$

KSC099-125-133-205-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1155 AM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILSON...LABETTE...MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 PM
CDT...

AT 1152 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT TO LIBERTY...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...
CHETOPA...ANGOLA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9508 3699 9574 3713 9597 3721 9596
      3771 9522 3761 9508 3719 9506
TIME...MOT...LOC 1655Z 306DEG 39KT 3760 9509 3712 9552

HAIL...<.75IN
WIND...60MPH

$$

SMITH
060 
WWUS53 KICT 231705
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 PM CDT WED JUL 23 2014

KSC205-231715-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
WILSON KS-
1205 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3699 9508 3699 9574 3709 9589 3761 9508
      3719 9506
TIME...MOT...LOC 1705Z 306DEG 39KT 3754 9498 3706 9541

$$

KSC099-125-133-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1205 PM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE...
SOUTHERN MONTGOMERY AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1230 PM
CDT...

AT 1203 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WALNUT TO EDNA...AND MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EDNA...OSWEGO...BARTLETT...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9508 3699 9574 3709 9589 3761 9508
      3719 9506
TIME...MOT...LOC 1705Z 306DEG 39KT 3754 9498 3706 9541

HAIL...<.75IN
WIND...60MPH

$$

SMITH
033 
WWUS53 KICT 231715
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 PM CDT WED JUL 23 2014

KSC099-125-133-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1215 PM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE...
SOUTHERN MONTGOMERY AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1230 PM
CDT...

AT 1213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MCCUNE TO EDNA...AND MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...BARTLETT AND CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9509 3719 9506 3699 9508 3699 9574
      3709 9589
TIME...MOT...LOC 1715Z 306DEG 39KT 3748 9487 3700 9530

HAIL...<.75IN
WIND...60MPH

$$

SMITH
363 
WWUS53 KICT 231728
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 PM CDT WED JUL 23 2014

KSC099-125-133-231739-
/O.EXP.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1228 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE...SOUTHERN MONTGOMERY
AND SOUTHEASTERN NEOSHO COUNTIES WILL EXPIRE AT 1230 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3747 9509 3719 9506 3699 9508 3699 9574
      3709 9589
TIME...MOT...LOC 1729Z 306DEG 39KT 3739 9472 3691 9515

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:50 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 23, 9:50 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
950 AM CDT WED JUL 23 2014

.UPDATE...
ISSUED AT 950 AM CDT WED JUL 23 2014

ELEVATED CONVECTION CONTINUES TO ROLL SOUTHEAST ACROSS EAST-
CENTRAL KS. ACTIVITY APPEARS TO HAVE DEVELOPED ALONG AN ELEVATED
INSTABILITY GRADIENT IN THE PROGRESSIVE NORTHWEST FLOW ALOFT
REGIME. 12Z TOPEKA SOUNDING INDICATES AROUND 2000 J/KG OF ELEVATED
CAPE FROM PARCELS LIFTED FROM 800-700MB...ALONG WITH MODEST DEEP
LAYER SHEAR. CONSEQUENTLY...SMALL HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAIN ARE POSSIBLE AS THIS ACTIVITY CONTINUES TO ROLL
SOUTHEAST INTO SOUTHEAST KS. EVEN THOUGH ACTIVITY SHOULD TEND TO
WEAKEN AND BECOME LESS WIDESPREAD WITH TIME...SEE NO REASON WHY IT
WON'T HOLD TOGETHER INTO FAR SOUTHEAST KS. ADDITIONAL CONVECTION
CURRENTLY OVER SOUTHWEST NE MAY ALSO HOLD TOGETHER AND GET INTO
CENTRAL KS BY AFTERNOON...AS IT ROLLS SOUTHEAST ALONG ELEVATED
INSTABILITY GRADIENT.

ADK

&&

UPDATE ISSUED AT 631 AM CDT WED JUL 23 2014

WILL NEED TO MENTION THUNDERSTORM AT KRSL AND RAIN SHOWERS AT KSLN
AS SMALL AREA OF STORMS CONTINUE TO TRACK SOUTHEAST ACROSS NORTHERN
KS. TOUGH CALL ON LOW CLOUDS WITH NAM HINTING AT 1200 UTC-15 UTC
WINDOW OF OPPORTUNITY BEHIND FRONT FOR STRATUS. SO FAR ONLY KRSL
HAS MATERIALIZED. WITH SUNRISE...CHANCES SHOULD DIMINISH.
OTHERWISE...VFR CONDITION EXPECTED REMAINDER OF THE DAY. LIGHT EAST
FLOW TONIGHT MAY ALLOW SOME FOG TO DEVELOP IN RELATIVELY MOIST
ATMOS...MOST LIKELY AT KCNU. -HOWERTON

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 237 AM CDT WED JUL 23 2014

TEMPERATURES WILL BE LOWER TODAY AS THE SURFACE FRONT PUSHES SOUTH
OF THE AREA INTO OKLAHOMA BUT STILL SHOULD SEE HUMID CONDITIONS.
THUNDERSTORM CHANCES CONTINUE TO LOOK RATHER LOW AND MAY REMAIN
SOUTH OF KANSAS ALONG THE FRONTAL BOUNDARY. OTHERWISE...WARM AIR
ADVECTION LATE TONIGHT ALONG 700MB TEMPERATURE GRADIENT LOOKS TO
SPARK OFF SOME THUNDERSTORMS...BUT THAT ACTIVITY SHOULD REMAIN NORTH
OF CENTRAL KANSAS. THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD ON
THURSDAY AND FLATTEN OUT COME FRIDAY...WITH THE HEAT BUILDING AGAIN
OVER KANSAS. HEAT INDICES COULD APPROACH ADVISORY CRITERIA BY FRIDAY
AFTERNOON FOR CENTRAL/SOUTH CENTRAL KANSAS.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 237 AM CDT WED JUL 23 2014

ANOTHER HOT AND HUMID DAY EXPECTED FOR SATURDAY WITH A FRONTAL
BOUNDARY PUSHING SOUTHWARD INTO KANSAS ON SUNDAY. WE WILL MAINTAIN
LOW END THUNDERSTORM CHANCES FOR SUNDAY AS PRECIPITATION SIGNAL
STILL LOOKS WEAK. MEANWHILE...CONFIDENCE REMAINS HIGH THAT COOLER
AIR WILL SPREAD SOUTHWARD INTO KANSAS FOR NEXT WEEK...AS MODELS SHOW
UPPER LEVEL TROUGH DEEPENING AND BECOMES ENTRENCHED OVER THE GREAT
LAKES.

JAKUB

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 631 AM CDT WED JUL 23 2014

WILL NEED TO MENTION THUNDERSTORMS AT KRSL AND RAIN SHOWERS AT KSLN
AS SMALL AREA OF STORMS CONTINUE TO TRACK SOUTHEAST ACROSS NORTHERN
KS. TOUGH CALL ON LOW CLOUDS WITH NAM HINTING AT 1200-1500 UTC
WINDOW OF OPPORTUNITY BEHIND FRONT FOR STRATUS. SO FAR LOW CLOUDS
HAVE ONLY MATERIALIZED AT KRSL. WITH SUNRISE...CHANCES SHOULD
DIMINISH. OTHERWISE...VFR CONDITIONS EXPECTED FOR REMAINDER OF THE
DAY. LIGHT EAST FLOW TONIGHT MAY ALLOW SOME FOG TO DEVELOP IN
RELATIVELY MOIST ATMOSPHERE AND WEAK UPSLOPE FLOW...MOST LIKELY AT
KCNU. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  70  96  75 /  10  10  10  10
HUTCHINSON      94  70  97  75 /  10  10  10  10
NEWTON          93  69  95  74 /  30  10  10  10
ELDORADO        93  69  93  73 /  40  10  10  10
WINFIELD-KWLD   95  71  95  75 /  10  10  10  10
RUSSELL         93  70  98  74 /  20  10  10  10
GREAT BEND      93  70  98  74 /  10  10  10  10
SALINA          94  68  98  75 /  40  10  10  10
MCPHERSON       94  69  97  75 /  20  10  10  10
COFFEYVILLE     94  70  93  71 /  30  10  10  10
CHANUTE         91  68  92  70 /  50  10  10  10
IOLA            90  67  91  70 /  50  10  10  10
PARSONS-KPPF    92  69  92  71 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 23, 9:20 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
920 AM CDT WED JUL 23 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
920 AM CDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST OVER EAST-CENTRAL
AND SOUTHEAST KANSAS THIS MORNING. GUSTY WINDS...LOCALLY HEAVY
RAIN AND SMALL HAIL ARE POSSIBLE.

AFTERNOON HEAT INDICES AROUND 100 DEGREES WILL AFFECT LOCATIONS
MAINLY ALONG AND SOUTH OF A GREAT BEND...TO NEWTON...TO
INDEPENDENCE LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES WILL BEGIN TO CLIMB ABOVE 100 DEGREES AGAIN DURING
THE AFTERNOON HOURS ON FRIDAY AND SATURDAY.

MEANWHILE...ANOTHER SLOW MOVING FRONT WILL SINK SOUTHWARD INTO
KANSAS AND BRING MORE CHANCES OF STRONG THUNDERSTORMS TO THE REGION
FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jul 23, 10:19 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1019 AM CDT WED JUL 23 2014

KSZ070-071-231615-
GREENWOOD-WOODSON-
1019 AM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 1016 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 14 MILES
  NORTHEAST OF EUREKA...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...HAMILTON...SEVERY...TORONTO...EUREKA AIRPORT...VIRGIL...
  PIEDMONT...CLIMAX AND BATESVILLE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3760 9628 3760 9639 3804 9646 3816 9618
      3784 9573
TIME...MOT...LOC 1519Z 316DEG 27KT 3800 9617

SMITH
Special weather statement, Jul 23, 10:55 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CDT WED JUL 23 2014

KSZ070>072-094>096-231645-
ALLEN-ELK-GREENWOOD-NEOSHO-WILSON-WOODSON-
1055 AM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  WILSON COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1145 AM CDT

* AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YATES
  CENTER TO 6 MILES NORTHEAST OF HOWARD...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...CHANUTE...NEOSHO FALLS...BUFFALO...FREDONIA...HUMBOLDT...
  ALTOONA...NEODESHA...COYVILLE...ROSE...NEW ALBANY...BENEDICT...
  BUXTON...BASSETT...IOLA AIRPORT...PETROLIA AND CHANUTE AIRPORT.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3804 9532 3738 9554 3739 9631 3803 9574
TIME...MOT...LOC 1555Z 290DEG 33KT 3793 9569 3752 9615

SMITH
Special weather statement, Jul 23, 11:17 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 AM CDT WED JUL 23 2014

KSZ094-098-099-231700-
CHAUTAUQUA-ELK-MONTGOMERY-
1117 AM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL NOON CDT

* AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 19 MILES
  NORTHEAST OF SEDAN...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...HALE...ELK CITY...CHAUTAUQUA...PERU...HAVANA...
  INDEPENDENCE...CANEY...CHERRYVALE...TYRO...LIBERTY...DEARING...
  SYCAMORE...NIOTAZE...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE
  AIRPORT.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9553 3700 9628 3739 9629 3738 9552
TIME...MOT...LOC 1617Z 316DEG 34KT 3732 9593

SMITH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:19 AM CDTSpecial Weather StatementICTGreenwood56 min
Jul 23, 10:55 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson50 min
Jul 23, 11:17 AM CDTSpecial Weather StatementICTChautauqua, Montgomery43 min
Jul 23, 12:31 PM CDTSpecial Weather StatementICTLabette29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.